Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Localized pain in abdomen, metallic taste in mouth with leg cramps. What is wrong?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 920 Questions
Question
I have this localised pain in my lower left abdomen , and metallic tatste in my mouth.
I also have severe cramps down my legs and a lot of flatulence
Posted Wed, 23 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 15 hours later
Hi

Thanks for posting your query

Here are few details I would like to have before I can help you out ?

1] You said localised pain-What Part Of the abdomen it is localised?
2] What is the quality of pain - Dull/Colicky ?
3] Is it associated with meals ?
4] Is it associated with bowel movements ? Do you pass mucus or blood in stool?
5] Is there feeling for bowels after meals?
6] Do you have fever ?
7] Why was the bladder surgery performed?

Get this detail to me and I will help you out?
Above answer was peer-reviewed by
 
Follow-up: Localized pain in abdomen, metallic taste in mouth with leg cramps. What is wrong? 3 hours later
It is in the mid stomach area , sharp pain especially during the night.Also sharp chest pains that wake me. Also pains headaches left side of head * see below
Bladder surgery as because the shape of the bladder was strange and I was not emptying properly, sling was put in.
No blood.
I had a gastroscopy and CT SCAN which showed nothing.
no fever or bowels after meals, have a problem with bowel , constipation alternated with loose stools and not regular bowel movement.
What bothers me a lot is the cramps in my feet, mornings I can hardly tread on them .
I had a severe knock to the head after slipping on the ice last December. Fell over backwards and hit my head against cement stair , left side * CT SCAN showed nothing. I was concussed.
I also am out of breath , pressure below oesophagus I am ususlly quite fit.
I have Barlows Syndrome , one ventrical of heart is bigger than the other , overlaps and was recently diagnosed with high cholestrol( taking natural Red Yeast supplement) as Crestor did not agree with me at all. Effected my stomach, nausea etc,
I am 57 and athletic but seem to have no energy now .
 
 
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Hi

Thanks for the detailed information provided

Pains in mid stomach area and sharp chest pains go in favor of acid peptic disease,Gastroesophageal reflux or a hiatus hernia, but your gastroscopy and CT Scan are normal so these are ruled out

No fever rules out infective origin

Constipation alternated with loose stools and a bladder surgery point towards postoperative adhesions

I would suggest you measure you abdominal girth at differnt times during the day, if there is distention after meals you should go for a clinical evaluation

Your Head injury has nothing to do with your existing symptoms

Coming to Barlows syndrome : Barlow's syndrome is a relatively common condition in which there is an abnormality of the mitral valve of the heart.

Most people do not suffer from symptoms, but if they do, these may include palpitations, fatigue, dizziness, shortness of breath, anxiety, chest pain and migraine.

A good number of your symptoms apart from pain in abdomen can be contributed to Barlows Syndrome

The treatment is as per the symptoms and your healthcare provider will be in a position to provide you the prescription

Hope this helps
Am available for followup queries
Get Well Soon

Above answer was peer-reviewed by
 
Follow-up: Localized pain in abdomen, metallic taste in mouth with leg cramps. What is wrong? 1 hour later
Well My follow answers up must have gone missing

I have at night a sharp pain that wakes me up at night in the hollow of my stomach as well as lower abdomen
I sustained a head injury in Dec , slipped on ice, fell backwards and hit my head against the edge of a cement stair, scan showed nothing

I also get pressure pain on side of my face and headaches on left side

I cannot stand on my feet in the mornings, my feet pain intensely.

I have stabbing chest pains that also wake me up at night.

I was diagnosed with Barlow's Syndrome , one ventrical of heart is bigger and overlaps I apparently have high cholestrol and went off Crestor It really effected me quite adversely?

In answer to your Questions:

My pain is not associated with meals or bowel movements , none after meals I have no fever and bladders surgery was not porplapse I had C sections but to rectify shape and stretch tubes I was not emptying properly. Stint was place in.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 24 minutes later
Hi

Thanks for posting your followup query

I have replied to your followup query - yet here is the reply again

If the sharp pain wakes you up in the night it goes in favor of acid peptic disease
but because your scopy is normal, it rules out the possibility

Another issue could be postoperative adhesions, as I have mentioned go for abdominal girth and if there is distention go for a clinical evaluation

Your head Injury does not correlate to your existing symptoms

Because [Crestor] statin caused some adverse effect You may go for fat free diet and exercise and get evaluated for Lipid Panel after 2 weeks, if yet high see your physician

Most other symptoms can be attributed to Barlows Syndrome - Needs symptomatic treatment - Your physician should be able to provide you a prescription

Reduce your stress levels

Because your pain is not associated with meals or bowel movements and GScopy and CT Scan are normal, A barium meal follow through may be recommended

Hope this helps
Am Available for followup queries
Get Well Soon

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor